Pennsylvania, 2013

Flash Flooding and Flood in Pennsylvania, August 8, 2013

August 8, 2013 · NWS CTP · 3 events in 3 counties and zones

Several rounds of heavy thunderstorms caused localized urban and small stream flash flooding in and around the Johnstown area during the afternoon and evening . Many surrounding Townships and Boroughs were impacted, including the extreme northern portion of Somerset County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Several rounds of heavy thunderstorms caused localized urban and small stream flash flooding in and around the Johnstown area during the afternoon and evening . Many surrounding Townships and Boroughs were impacted, including the extreme northern portion of Somerset County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Aug 7, 11:08 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 7, 11:08 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 AM EDT THU AUG 8 2013

.SYNOPSIS...
AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA INTO THE WEEKEND...AS A FRONTAL SYSTEM FROM
THE MIDWEST SLOWLY CROSSES THE REGION AND THEN STALLS NEAR THE
MASON- DIXON LINE. A GRADUAL WARMING TREND TO NEAR NORMAL
TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FINAL AREA OF STRONGER CONVECTION BEGINNING TO EXIT LOWER
SUSQ. SEVERE WEATHER DID BECOME MORE ISOLATED AS THE EVENING WORE
ON...BUT STORM COMPLEX HELD TOGETHER QUITE WELL THROUGH THE
EVENING...EVEN AS IT MOVED INTO LESS FAVORABLE AIRMASS - LIKELY
BECAUSE VEERING LOW LEVEL FLOW TO THE SE BROUGHT AN INCREASE IN
SHEAR. BIGGEST CONCERNS AT THIS HOUR REVOLVE AROUND LOCALLY HEAVY
RAINS ACROSS PORTIONS OF ADAMS/YORK AND LEBANON COUNTIES...BUT ANY
ISSUES SHOULD BE WANING OVER NEXT FEW HOURS.

MODELS TRENDING TOWARD LOWER PRECIP CHANCES ACROSS CENTRAL PA FOR
THE OVERNIGHT. ISO CONVECTION STILL POSSIBLE IN MOIST WESTERLY
FLOW...BUT MAJORITY OF ACTIVITY SHOULD FIRE FURTHER TO THE WEST.

TEMPERATURES WILL FALL LITTLE OVERNIGHT MAINLY STAYING IN THE 60S
WITH DEWPOINTS NOTICEABLY HIGHER THEN WE'VE SEEN OVER THE LAST
COUPLE WEEKS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
MODELS SHOW A PW SURGE ALONG FRONTAL BOUNDARY APPROACHES THE REGION
ON THU AND WILL KEEP THE POPS HIGH FOR SHOWERS AND THUNDERSTORMS
ESPECIALLY IN THE AFTERNOON. STILL VARIABILITY IN THE SOLUTIONS AS
TO THE LOCATION AND AMOUNTS OF RAINFALL ACROSS THE AREA...BUT SOME
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. HIGH TEMPERATURES WILL BE
WARMER WITH MORE SUN EXPECTED. DEWPOINTS WILL BE
OPPRESSIVE...LIKELY TOPPING 70 IN MANY SPOTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO
PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN
UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING
AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE
GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL
KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR
UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH.

ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED
EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE
LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY
LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE
WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO
THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO
RUN ALONG IT.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
LAST AREA OF SHOWERS NOW PULLING OUT OF THE LOWER SUSQUEHANNA
VALLEY. ANOTHER AREA OF RAIN AREA OF SHOWERS AND THUNDERSTORMS
SLOWLY APPROACHING WESTERN PA FROM OHIO AND LAKE ERIE...AND MAY
BECOME A FACTOR DURING THE EARLY MORNING IN KBFD.

PRECIPITATION IS BEING DRIVEN BY DEVELOPING WAA...AND MOISTURE
PULLING INTO THE REGION AHEAD OF A SLOWLY APPROACHING COLD FRONT
OVER THE OHIO VALLEY.

GENERALLY CLEARING SKIES BEHIND THE PRECIPITATION...BUT WITH
WIDESPREAD RAIN THIS EVENING...EXPECT FOG FORMATION IN ALL AREAS
OVERNIGHT PRODUCING MVFR TO IFR CONDITIONS. CONDITIONS SHOULD
SLOWLY IMPROVE DURING THE DAY...WITH THE POTENTIAL FOR MORE
SHOWERS AND THUNDERSTORMS.

OUTLOOK... THU-FRI...GENERALLY MVFR WITH PERIODS OF SHOWERS/TSTMS.
SAT-MON...RETURN TO MAINLY VFR...BUT WITH POSSIBLE AM FOG.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS/RXR
NEAR TERM...RXR
SHORT TERM...ROSS
LONG TERM...GARTNER
AVIATION...JUNG/GARTNER
Hazardous weather outlook, Aug 7, 9:12 PM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1012 PM EDT WED AUG 7 2013

PAZ057>059-064>066-090215-
DAUPHIN-SCHUYLKILL-LEBANON-ADAMS-YORK-LANCASTER-
1012 PM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT. A FEW
STORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056-063-090215-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-
1012 PM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Aug 7, 7:09 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
809 PM EDT WED AUG 7 2013

PAZ027-028-056-080100-
JUNIATA PA-MIFFLIN PA-PERRY PA-
809 PM EDT WED AUG 7 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MIFFLIN...
JUNIATA AND WESTERN PERRY COUNTIES...

AT 806 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BURNHAM TO HONEY GROVE TO PERULACK...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BELLTOWN...KISTLER...MCALISTERVILLE...NEW BLOOMFIELD AND
NEWPORT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4025 7764 4026 7767 4029 7767 4027 7770
      4037 7775 4071 7755 4072 7736 4070 7735
      4068 7718 4069 7711 4042 7714 4027 7732
      4029 7733 4026 7742 4031 7737 4024 7749

FORECASTER: JUNG
Special weather statement, Aug 7, 7:59 PM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 PM EDT WED AUG 7 2013

PAZ028-050-052-053-056>059-080145-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-LEBANON PA-NORTHUMBERLAND PA-
PERRY PA-SCHUYLKILL PA-SNYDER PA-
859 PM EDT WED AUG 7 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EASTERN
SNYDER...NORTHEASTERN JUNIATA...NORTHEASTERN PERRY...NORTHERN
LEBANON...NORTHUMBERLAND...SOUTH CENTRAL COLUMBIA AND SOUTHWESTERN
SCHUYLKILL COUNTIES...

AT 857 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MIDDLEBURG TO MILLERSBURG TO ELLENDALE FORGE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT KRATZERVILLE...SUNBURY...RIVERSIDE...KNOEBELS GROVE AND
KULPMONT.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBEL'S AMUSEMENT PARK
AND BLOOMSBURG UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 66 AND
118.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 322/22...ROUTE 522...STATE ROAD 61.

LAT...LON 4049 7643 4042 7632 4030 7692 4033 7692
      4031 7696 4085 7715 4087 7708 4086 7702
      4089 7695 4089 7682 4092 7686 4097 7667
      4094 7656 4090 7657 4088 7653 4095 7651
      4099 7655 4103 7640 4052 7624

FORECASTER: JUNG
Local storm report, Aug 7, 8:35 PM EST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 SW PENFIELD           41.20N  78.61W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 255 NEAR PENFIELD

0510 PM     TSTM WND DMG     TREASURE LAKE           41.17N  78.72W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            LARGE TREES DOWN IN TREASURE LAKE

0515 PM     TSTM WND DMG     1 E DU BOIS             41.12N  78.74W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREE DOWN ON WIRES

0520 PM     TSTM WND DMG     WEEDVILLE               41.28N  78.49W
08/07/2013                   ELK                PA   911 CALL CENTER

            LARGE TREE ACROSS BENNETTS VALLEY HIGHWAY

0630 PM     TSTM WND GST     VINCO                   40.41N  78.84W
08/07/2013  M89 MPH          CAMBRIA            PA   TRAINED SPOTTER

            89 MPH WIND GUST IN VINCO

0640 PM     FUNNEL CLOUD     6 NNE JOHNSTOWN         40.41N  78.88W
08/07/2013                   CAMBRIA            PA   TRAINED SPOTTER

            FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD

0655 PM     TSTM WND DMG     2 W JENNERSTOWN         40.16N  79.10W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            LARGE TREES DOWN WEST OF JENNERSTOWN

0655 PM     TSTM WND DMG     3 W JENNERSTOWN         40.16N  79.12W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            ROOF OFF BARN WEST OF JENNERSTOWN

0659 PM     TSTM WND DMG     1 SE BOSWELL            40.15N  79.01W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            BARN ROOF BLOWN OFF ON HORNER CHURCH ROAD

0710 PM     HAIL             WINDBER                 40.23N  78.83W
08/07/2013  E0.88 INCH       SOMERSET           PA   TRAINED SPOTTER

            NICKEL SIZE HAIL IN WINDBER

&&

EVENT NUMBER CTP1300338 CTP1300339 CTP1300347 CTP1300346 CTP1300341
CTP1300340 CTP1300343 CTP1300344 CTP1300345 CTP1300342

TYBURSKI
Local storm report, Aug 7, 9:06 PM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1006 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 SW PENFIELD           41.20N  78.61W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 255 NEAR PENFIELD

0510 PM     TSTM WND DMG     TREASURE LAKE           41.17N  78.72W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            LARGE TREES DOWN IN TREASURE LAKE

0515 PM     TSTM WND DMG     1 E DU BOIS             41.12N  78.74W
08/07/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREE DOWN ON WIRES

0520 PM     TSTM WND DMG     WEEDVILLE               41.28N  78.49W
08/07/2013                   ELK                PA   911 CALL CENTER

            LARGE TREE ACROSS BENNETTS VALLEY HIGHWAY

0630 PM     TSTM WND GST     VINCO                   40.41N  78.84W
08/07/2013  M89 MPH          CAMBRIA            PA   TRAINED SPOTTER

            89 MPH WIND GUST IN VINCO

0640 PM     FUNNEL CLOUD     6 NNE JOHNSTOWN         40.41N  78.88W
08/07/2013                   CAMBRIA            PA   TRAINED SPOTTER

            FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD

0640 PM     HAIL             3 SSW FORT LITTLETON    40.02N  77.95W
08/07/2013  M1.00 INCH       FULTON             PA   TRAINED SPOTTER

            1 INCH HAIL

0655 PM     TSTM WND DMG     2 W JENNERSTOWN         40.16N  79.10W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            LARGE TREES DOWN WEST OF JENNERSTOWN

0655 PM     TSTM WND DMG     3 W JENNERSTOWN         40.16N  79.12W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            ROOF OFF BARN WEST OF JENNERSTOWN

0659 PM     TSTM WND DMG     1 SE BOSWELL            40.15N  79.01W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            BARN ROOF BLOWN OFF ON HORNER CHURCH ROAD

0710 PM     HAIL             WINDBER                 40.23N  78.83W
08/07/2013  E0.88 INCH       SOMERSET           PA   TRAINED SPOTTER

            NICKEL SIZE HAIL IN WINDBER

0715 PM     FUNNEL CLOUD     3 SE WINDBER            40.20N  78.79W
08/07/2013                   SOMERSET           PA   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 3 SE OF WINDBER

0715 PM     HAIL             8 NE FANNETTSBURG       40.13N  77.72W
08/07/2013  M1.00 INCH       FRANKLIN           PA   TRAINED SPOTTER

            1 INCH HAIL 2W AMBERSON VALLEY

0830 PM     TSTM WND DMG     1 W PORT ROYAL          40.53N  77.41W
08/07/2013                   JUNIATA            PA   911 CALL CENTER

            EIGHT LARGE TREES DOWN

&&

EVENT NUMBER CTP1300338 CTP1300339 CTP1300347 CTP1300346 CTP1300341
CTP1300340 CTP1300350 CTP1300343 CTP1300344 CTP1300345 CTP1300342
CTP1300348 CTP1300351 CTP1300349

TYBURSKI
Special weather statement, Aug 7, 9:28 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1028 PM EDT WED AUG 7 2013

PAZ065-080315-
YORK PA-
1028 PM EDT WED AUG 7 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY...

AT 1022 PM EDT...A STRONG THUNDERSTORM WAS NEAR CODORUS...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT LOGANVILLE...LOGANVILLE...
WINTERSTOWN...FELTON AND EAST PROSPECT.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... YORK COLLEGE OF
PENNSYLVANIA AND PENN STATE YORK.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 18.

THIS WILL ALSO IMPACT STATE ROAD 94.

LAT...LON 3985 7697 3986 7695 3988 7697 4003 7653
      3973 7643 3971 7674 3971 7694

FORECASTER: JUNG
Local storm report, Aug 7, 10:39 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1139 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      2 NNE HANOVER           39.84N  76.97W
08/07/2013                   YORK               PA   SOCIAL MEDIA

            ROAD FLOODING NE OF HANOVER

&&

EVENT NUMBER CTP1300352

TYBURSKI

The radar

The Sterling radar (KLWX), 97 km away, was scanning. The volume nearest the first event began at 05:29 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 flood. Local standard time, as filed.

Flood, York

When
August 8, 12:30 AM EST to 6:30 AM EST
Where
York County, 1.64 mi SSW of Grangeville to 1.64 mi SSE of Glatfelters
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.759, -76.984

Delayed runoff from overnight heavy rains and flash flooding continued areal flooding problems and road closures through the predawn hours.

Flash Flood, Cambria

When
August 8, 3:50 PM EST to 9:30 PM EST
Where
Cambria County, 0.35 mi SSE of Lorain to 0.4 mi NNE of Geistown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.295, -78.898

Heavy thunderstorms rains produced urbanized and small stream flash flooding in and around the city of Johnstown during the late afternoon and evening hours. Trained weather spotters reported over 2 inches in an hour. Approximately 25 roads were closed in the Johnstown area, including Eisenhower Blvd. and Ohio Street. Flooding impacted homes along Arbutus Avenue and Fulmer Road. Sams Run came out of its banks and caused flooding problems in Geistown.

Flash Flood, Somerset

When
August 8, 7:00 PM EST to 9:30 PM EST
Where
Somerset County, 0.54 mi SE of Windber to 0.41 mi SSW of Windber
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.244, -78.824

Heavy thunderstorm rains caused a washout of Route 160 (Forest Hills Drive/9th Street) in Paint Township near Windber.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460290, 459255, 459258.